



ICCV 2023 Workshop on Representation Learning with Very Limited Images

The potential of self-, synthetic- and formula-supervision

LIMIT Organization Team

Organizers



Hirokatsu Kataoka AIST/LINE



Xavier Boix





Ryosuke Yamada Univ. of Tsukuba/AIST



Rio Yokota Tokyo Tech/AIST



Yue Qiu



Risa Shinoda Kyoto Univ./AIST



Nakamasa Inoue Tokyo Tech/AIST



Connor Anderson BYU



Dan Hendrycks Center for Al Safety



Ryo Nakamura Fukuoka Univ./AIST



Program committee

Aaqib	Saeed	Eindhoven University of Technology	
Akira	Sakal	Fujitsu Laboratories Ltd.	
Amir	Ranimi	Massachusetts Institute of Technology	
Anirban	Sarkar	Massachusetts Institute of Technology	
Atsushi	Hashimoto	OMRON SINIC X Corp.	-
Avi	Cooper	Yale University, Massachusetts Institute of Technology, Fujitsu, Weizmann Institute o Science	f
Balu	Adsumilli	YouTube/Google	
Chia-Hsien	Shih	University of Illinois at Urbana-Champaign	
Daiki	Ikami	Tokyo University of Agriculture and Technology	
Ece	Ozkan	MIT	
Erika	Mori	Keio University	
Fumiya	Matsuzawa	University of Tsukuba	
Go	Ohtani	Keio University	
Guoqing	Нао	University of Tsukuba	
Guy	Ben-Yosef	GE Research	
Hannah	Pinson	Eindhoven University of Technology	
Hao-Wei	Yeh	The University of Tokyo	
Hiroaki	Aizawa	Hiroshima University	
Hong-You	Chen	The Ohio State University	
Hyunjung	Shim	KAIST	
Ian	Mason	MIT Many thanks	3 !
IKUIO	3dl0	TOKYO INSULULE OF TECHNOLOGY / DENSO IT LADOLALOLY	~
		se cvpaper.cnallenge	1

Program committee

Jin	Yamanaka	SiMa.ai	
Jingjing	Chen	Fudan University	
Kasper	Vinken	Harvard	
Kensho	Hara	National Institute of Advanced Industrial Science and Technology	(AIST)
Kimberly	Villalobos Carballo	MIT	
Kodai	Nakashima	CyberAgent, Univ. of Tsukuba, AIST	
Kuniaki	Saito	Boston University	
Lile	Cai	Institute for Infocomm Research	
Manel	Baradad Jurjo	MIT	
Masatoshi	Tateno	Institute of Industrial Science, The University of Tokyo	
Mayu	Otani	CyberAgent	
Moyuru	Yamada	Fujitsu Limited	
Naoshi	Kaneko	Tokyo Denki University	
Naoto	Inoue	CyberAgent	
Naoya	Chiba	Tohoku University	
Nishant	Rai	Stanford University	
Pavan	Madhusudana	University of Texas at Austin	
Qianru	Sun	National University of Singapore	
Raphael	Achddou	Telecom Paris	
Rei	Kawakami	Tokyo Institute of Technology	
Ryosuke	Furuta	The University of Tokyo	
Ryota	Suzuki	Saitama University	/lany t

Many thanks!



Program committee

Ryu	Tadokoro	Tohoku University	
Said	Ladjal	Telecom Paris	
Sanjana	Srivastava	Stanford University	
Seitaro	Shinagawa	Nara Institute of Science and Technology	
Shobhita	Sundaram	MIT	
Shota	Nakamura	Tokyo Institute of Technology	
Shuya	Takahashi	Tokyo Denki University	
Spandan	Madan	Harvard University	
Takuma	Yagi	National Institute of Advanced Industrial Science and Technology	зgy
Taro	Sunagawa	Fujitsu Laboratories Ltd.	
Tatsuya	Yokota	Nagoya Institute of Technology	
Teppei	Suzuki	Denso IT Laboratory	
Tommi	Kerola	Preferred Networks, Inc.	
Tomoyuki	Suzuki	CyberAgent, Inc.	
Tongzhou	Wang	MIT	
Vikash	Sehwag	Princeton University	
Xavier	Boix	MIT	
Yanjun	Sun	Keio University	
Yilin	Wang	Google Inc.	
Youssef	Dawoud	Friedrich-Alexander-Universitat Erlangen-Nurnberg	
Yu	Liu	Dalian University of Technology	
Yunhao	Сао	Nanjing University	Μ
Yusuke	Mukuta	The University of Tokyo	

Many thanks!



□ 44 paper submissions

- 41 valid submissions / 3 desk rejects
- □ 21 accepts (47.7% acceptance rate)



Motivation







Models and datasets are getting larger

JFT-300M/3B [Sun+, ICCV17][Zhai+, CVPR22]



cvpaper.challenge 6

Critical issues



A larger-curated dataset tends to occur labor/ethical concerns

Less data, higher performance is preferable!



Very limited images (data)?

Our community has awesome solutions



Today's schedule

- 13:30 13:40 Welcome (10 min)
- 13:40 14:20 Invited Talk 1 (Christian Rupprecht; 40 min)
- 14:20 14:30 Short Break (10 min)
- 14:30 15:30 Oral Session (10 min x 6 Full Papers)
- 15:30 15:50 Coffee Break (20 min)
- 15:50 16:30 Invited Talk 2 (Manel Baradad; 40 min)
- 16:30 16:40 Spotlight Session (30 sec x 15 posters; 7.5 min)
- 16:40 16:45 Closing (5 min)
- 16:45 17:00 Short Break (10 min)
- 17:00 18:00 Poster Session (60 min)
- * In-person only

Invited talk 1: Christian Rupprecht (Univ. of Oxford)



Title: Unsupervised Learning from Limited Data Abstract: While current large models are trained on millions or even billions of images, in this talk, we will discuss how unsupervised learning can be performed on a limited number of samples. A special focus of this talk will lie on representation learning, but we will also explore specific applications such as 3D reconstruction, object detection and tracking. Overall, several strategies have shown promise in this area: naturally image augmentations play a strong role in combatting data scarcity and imposing priors on images. Additionally, synthetic data can often be generated with either very simple methods or through pretrained large-scale models that have already captured the diversity of the real world and allow the distillation of information into downstream applications.



Invited talk 2: Manel Baradad Jurjo (MIT)



Title: Learning to see by looking at noise

Abstract: Current vision systems are trained on huge datasets, and these datasets come with costs: curation is expensive, they inherit human biases, and there are concerns over privacy and usage rights. To counter these costs, interest has surged in learning from cheaper data sources, such as unlabeled images. In this talk, I will present two of our recent approaches for training neural networks without data. In the first one, we train neural networks using a small set of curated programs that generate simple noise-like images, which have properties present in natural images. On the second, we follow the opposite direction: instead of curating a small set of programs, we collect a big dataset of 21k image-generation programs, which we do not manually tune, making it easier to scale up and increase performance. Both yield competitive results on different vision downstream tasks, showing the potential of these approaches to circumvent the usage of realistic data.

